MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46866
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the pre-operative procedure, after opening the shunt, they flushed to check, and valve was found to be leaking.Due to the valve leaking, both the valve and catheter were not used.
 
Additional Manufacturer Narrative
The returned valve was patent.The catheter from pe 703124133-20 was attached to the inlet connector with a suture.The valve met the requirements for valve flux and preimplantation testing.The valve did not meet the requirements for siphon, reflux, leak and pressure-flow testing.The valve did not meet the requirements for leak testing due to tears on the dome of the valve.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ there was crystalline debris observed on the interior and exterior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion, or may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8613672
Report Number2021898-2019-00183
Device Sequence Number2021590
Product Code JXG
UDI-Device Identifier00643169975965
UDI-Public00643169975965
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number46866
Device Catalogue Number46866
Device Lot NumberE49063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/03/2019
07/25/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/16/2019
08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1